Alert archive / New Mexico / River Flood Warnings in 2015

River Flood Warning 3, NWS Albuquerque, NM

July 30, 2015Sandoval County, Santa Fe County, New Mexico

NWS Albuquerque, NM issued this river flood warning at Jul 30, 2015, 5:32 AM MDT for Sandoval County, Santa Fe County, New Mexico. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jul 30, 2015, 5:32 AM MDT (11:32 UTC)
Expired
Jul 30, 2015, 8:42 AM MDT
In force
3 hr
Issued by
NWS Albuquerque, NM
Flood severity
Minor

Counties Sandoval County, NM, Santa Fe County, NM

The radar

The Albuquerque radar (KABX), 62 km from the middle of the area, began a volume at 11:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Galisteo Creek below Galisteo Dam (RGCN5).

Action stage
9 ft
Minor stage
9 ft
Moderate stage
10 ft
Major stage
11 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08317950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

415 
WGUS45 KABQ 301132
FLWABQ
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
532 AM MDT THU JUL 30 2015

...The National Weather Service in Albuquerque has issued a flood 
warning for the following rivers in New Mexico... 

  Galisteo Creek Near Galisteo Creek below Galisteo Dam affecting 
  Sandoval and Santa Fe Counties

  Galisteo Creek is responding to heavy rain from Wednesay 
  afternoon and evening.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=abq.

Stay tuned to NOAA weather radio or other media outlets for the 
latest information on this situation.

&&

NMC043-049-310224-
/O.NEW.KABQ.FL.W.0003.150730T1132Z-150731T0224Z/
/RGCN5.1.ER.150730T1051Z.150730T1200Z.150730T1424Z.NO/
532 AM MDT THU JUL 30 2015

The National Weather Service in Albuquerque has issued a 

* Flood Warning for 
  The Galisteo Creek Near Galisteo Creek below Galisteo Dam.
* until this evening...Or until the warning is cancelled.
* At  4:45 AM Thursday the stage was 9.0 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early this morning and 
  continue to rise to near 9.4 feet by this morning.the river will 
  fall below flood stage by this morning.



&&

LAT...LON MISSING




$$
1 follow-up statement
686 
WGUS85 KABQ 301442
FLSABQ
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
842 AM MDT THU JUL 30 2015

...The flood warning is cancelled for the following rivers in New 
Mexico...
 
  Galisteo Creek below Galisteo Dam affecting Sandoval and Santa 
  Fe Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=abq.

Stay tuned to NOAA weather radio or other media outlets for the 
latest information on this situation.

&&

NMC043-049-301512-
/O.CAN.KABQ.FL.W.0003.000000T0000Z-150731T0224Z/
/RGCN5.1.ER.150730T1106Z.150730T1200Z.150730T1246Z.NO/
842 AM MDT THU JUL 30 2015

The Flood Warning is cancelled for
  The Galisteo Creek Near Galisteo Creek below Galisteo Dam.
* At  7:45 AM Thursday the stage was 8.6 feet.
* Flood stage is 9.0 feet.
* Fell below flood stage at 6:46 AM Thursday.
* Forecast...The river will continue to fall to 4.2 feet by tomorrow 
  morning.
* Flood history...This crest compares to a previous crest of 7.1 feet 
  on Aug 11 1977.

&&

LAT...LON MISSING

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this river flood warning went out at Jul 30, 3:39 AM MDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jul 30, 3:39 AM MDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
339 AM MDT THU JUL 30 2015

.SYNOPSIS...
A VERY MOIST AIRMASS CONTINUES TO PUSH INTO NEW MEXICO...AND THIS
WILL KEEP SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS GOING
TODAY AND TONIGHT FOR MANY NORTHERN TO CENTRAL PARTS OF THE STATE.
RAINFALL COULD BECOME HEAVY AT TIMES WITH SOME AREAS SEEING
REPEATED STORMS THAT COULD LEAD TO FLASH FLOODING. THE ACTIVE
THUNDERSTORM PATTERN SHOULD LINGER INTO FRIDAY...AND WILL ONLY
GRADUALLY AND SLIGHTLY LESSEN INTO THE WEEKEND AS HIGH PRESSURE
SLOWLY REGAINS SOME STRENGTH OVER THE LAND OF ENCHANTMENT. EXPECT
HIGH PROBABILITIES FOR RAIN...SOME OF WHICH WILL CONTINUE TO BE
HEAVY AT TIMES.

&&

.DISCUSSION...
PRIMARY CENTROID OF THE UPPER HIGH IS OVER TX...BUT A
SECONDARY...AND SOMEWHAT ILL-DEFINED...CENTROID IS BECOMING
ESTABLISHED NORTHWEST OF THE FOUR CORNERS. THIS SHOULD PRODUCE A
MID LEVEL DEFORMATION ZONE THAT COULD PRODUCE OPTIMAL FLOW ALOFT
AND SOME STRETCHING THAT WOULD HELP SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS EXPLOIT THE DEEPENING SUBTROPICAL MOISTURE THAT
HAS INVADED NM. THIS AXIS OR DEFORMATION ZONE WILL MOST LIKELY
STRETCH FROM ROUGHLY GALLUP TO TAOS...ENHANCING PRECIPITATION
CHANCES IN THE NORTHERN AND WESTERN TIERS OF THE FORECAST AREA.
THE FLOW ALOFT WILL OBVIOUSLY BE VARIABLE IN DIRECTION WITH THE
DEFORMATION ZONE OVER THE AREA...BUT SOME OF THE CONVECTION MAY BE
ABLE TO PROPAGATE AT FAIRLY BRISK SPEEDS OF 10 TO 20 MPH. THIS
MIGHT SUGGEST A LOWER THREAT FOR FLASH FLOODING...HOWEVER THE
PROBABILITY FOR TRAINING CELLS REPEATEDLY MOVING OVER THE SAME
AREAS WILL BE HIGH...AND THE JUICY PWATS OF 1.2 TO 1.4 INCHES WILL
PUSH RAINDROP SIZE DISTRIBUTIONS TOWARD A TROPICAL CLASSIFICATION
WITH VERY EFFICIENT RAINFALL. THUS...FELT PRUDENT TO REISSUE FLASH
FLOOD WATCH. HAVE KEPT ALL OF YESTERDAY'S ZONES WITH ADDITION OF
THE WESTERN ZONES NEAR AZ AND SOME OF THE SOUTH CENTRAL ZONES.
THESE SOUTH CENTRAL ZONES ARE DISPLACED FROM THE DEFORMATION
ZONE...BUT WILL STILL HAVE PLENTY OF JUICE/INSTABILITY/OROGRAPHICS TO
WORK WITH...AND THE NAM/HRRR MODELS ARE GENERATING COPIOUS
AMOUNTS OF QPF THIS AFTERNOON. GIVEN THE ABUNDANCE OF ACTIVITY
ALREADY ONGOING...THERE MAY BE A LATE MORNING-MID AFTERNOON LULL
IN CONVECTION BEFORE THINGS DE-STABILIZE AGAIN...HOWEVER HAVE KEPT
FORECAST POPS SIMPLISTIC WITH JUST 12 HOUR INTERVALS.

FRIDAY'S FORECAST WILL DEPEND LARGELY ON WHAT TRANSPIRES TODAY AND
TONIGHT...AS THE POTENTIAL FOR A MESOSCALE CONVECTIVE VORTEX OR
TWO IS HIGH. THESE CAN CERTAINLY BE CONVECTIVE ENHANCERS INTO THE
DAYTIME HOURS...BUT CAN ALSO PRODUCE TOO MUCH CLOUD COVER AND
MESOSCALE SUBSIDENCE IN ADJACENT AREAS. FOR NOW...A SIMPLISTIC
GENERALIZED APPROACH HAS BEEN BUILT INTO THE FORECAST...KEEPING
THE NORTHERN AND WESTERN TIERS OF THE FORECAST AREA FAVORED FOR
STORMS AS THE UPPER HIGH EVOLVES TOWARD A RE-ESTABLISHMENT OVER
NM.

THE HIGH SHOULD CONTINUE TO REMAIN OVER NM INTO SATURDAY AND
SUNDAY WITH AN ATTENDANT HIGHLY AMPLIFIED RIDGE AXIS EXTENDING UP
INTO THE NORTHERN ROCKIES. PLENTY OF RECYCLABLE MOISTURE WILL BE
ON HAND...AND WHILE POPS MAY SLIGHTLY DECREASE FROM
FRIDAY...CHANCES ARE RELATIVELY HIGH...ESPECIALLY FOR THE NORTHERN
TO WESTERN TIERS OF THE FORECAST AREA.

THE HEIGHTS ARE SHOWN TO RISE SLIGHTLY INTO EARLY NEXT
WEEK...POTENTIALLY DISCONNECTING THE SUBTROPICAL MOISTURE PLUME
SOME FROM ITS MEXICAN ORIGIN. STILL...SCATTERED SHOWERS AND STORMS
WILL BE THE RULE WITH MORE NUMEROUS CELLS OVER THE
CLIMATOLOGICALLY FAVORED OROGRAPHIC AREAS OF NORTHERN AND WESTERN
NM. HIGH PRESSURE REMAINS OVER OR WITHIN REACH OF NM THROUGH MOST
OF THE LATTER HALF OF NEXT WEEK PER MEDIUM RANGE MODEL SOLUTIONS.
MOISTURE WILL BE RECYCLED OVER THE STATE WITH OCCASIONAL
INTRUSIONS FROM THE SOUTH.

52

&&

.FIRE WEATHER...
GOOD CHANCES FOR SOAKING RAINS WILL CHARACTERIZE THE FORECAST
OVER THE NEXT SEVERAL DAYS WITH A MOISTURE RICH ATMOSPHERE IN
PLACE. HIGH TEMPERATURES WILL BE BELOW NORMAL THANKS TO RAIN-
COOLING AND ADDITIONAL CLOUD COVER.

A GRADUAL WARMING/DRYING TREND FORECAST FOR LATE IN THE WEEKEND
THROUGH THE MIDDLE OF NEXT WEEK AS THE UPPER HIGH REMAINS CENTERED
OVER NEW MEXICO WITH NO ADDITIONAL MOISTURE INPUT. WETTING RAIN
FOOTPRINT SHOULD SHRINK A BIT EACH DAY WITH HIGH TEMPERATURES
REACHING BACK TO NEAR NORMAL BY TUESDAY. MINIMUM RELATIVE HUMIDITY
WILL DROP A BIT EACH DAY NEXT WEEK...WITH WITH 20-30% FORECAST BY
THURSDAY.

11

&&

.AVIATION...
06Z TAF CYCLE
WIDESPREAD SHRA/TSRA WILL CONTINUE OVERNIGHT ACROSS MUCH OF
EASTERN NM AND PORTIONS OF CENTRAL AND SOUTHWEST NM. LIGHT TO
MODERATE RAIN WILL BE THE DOMINANT PRECIP TYPE ACROSS NE NM...WITH
TS CONTINUING ACROSS SE AND EC NM. MVFR TO IFR CIGS/VSBYS ARE
POSSIBLE WITH ANY STORM. IF STORMS CAN DIMINISH NEAR/ALONG THE
EAST SLOPES OF THE SANGRE DE CRISTO MTNS...EXPECT IFR TO
POTENTIALLY LIFR CIGS TO DEVELOP. LOW CLOUDS WILL ALSO BE POSSIBLE
ACROSS PORTIONS OF WESTERN NM. ANOTHER ROUND OF TSRA IS EXPECTED
ON THURS..FAVORING THE HIGH TERRAIN AND PORTIONS OF NE NM. LOCALLY
HEAVY RAIN AND MVFR CIGS/VSBYS IN THIS ACTIVITY IS POSSIBLE.

34
&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  83  62  84  60 /  50  50  40  50
DULCE...........................  73  52  73  51 /  60  60  70  60
CUBA............................  75  53  78  53 /  70  90  70  70
GALLUP..........................  81  55  80  54 /  60  70  50  50
EL MORRO........................  75  53  76  52 /  70  80  70  60
GRANTS..........................  78  55  77  55 /  60  80  60  50
QUEMADO.........................  76  56  79  55 /  60  70  60  40
GLENWOOD........................  79  59  83  57 /  60  50  40  40
CHAMA...........................  71  49  71  49 /  80  70  80  70
LOS ALAMOS......................  73  57  74  58 /  70  90  80  70
PECOS...........................  70  55  72  55 /  80  90  80  70
CERRO/QUESTA....................  72  53  72  52 /  80  70  80  70
RED RIVER.......................  60  47  60  46 /  90  80  90  80
ANGEL FIRE......................  63  50  64  49 /  90  90  80  70
TAOS............................  75  53  75  52 /  50  60  50  60
MORA............................  68  53  69  52 /  80  90  80  70
ESPANOLA........................  80  58  79  57 /  50  70  50  50
SANTA FE........................  76  58  77  58 /  70  80  70  70
SANTA FE AIRPORT................  78  57  79  58 /  60  80  50  60
ALBUQUERQUE FOOTHILLS...........  79  61  80  63 /  70  80  60  60
ALBUQUERQUE HEIGHTS.............  81  64  82  66 /  60  70  40  40
ALBUQUERQUE VALLEY..............  83  59  84  61 /  50  70  40  40
ALBUQUERQUE WEST MESA...........  83  61  84  63 /  60  70  40  40
LOS LUNAS.......................  84  63  86  63 /  50  70  30  30
RIO RANCHO......................  82  63  83  63 /  60  70  50  40
SOCORRO.........................  89  63  90  64 /  40  30  20  20
SANDIA PARK/CEDAR CREST.........  77  58  78  58 /  80  80  60  60
TIJERAS.........................  78  59  79  59 /  80  80  60  60
MORIARTY/ESTANCIA...............  80  55  81  55 /  60  70  50  40
CLINES CORNERS..................  74  57  76  56 /  70  60  60  50
GRAN QUIVIRA....................  78  58  81  58 /  60  50  30  30
CARRIZOZO.......................  83  61  85  61 /  40  30  30  20
RUIDOSO.........................  73  53  75  51 /  50  40  40  30
CAPULIN.........................  72  56  73  54 /  70  60  60  60
RATON...........................  75  58  75  56 /  60  70  60  50
SPRINGER........................  76  59  76  58 /  60  80  60  60
LAS VEGAS.......................  72  55  74  55 /  70  80  60  60
CLAYTON.........................  82  63  81  62 /  50  50  50  50
ROY.............................  76  60  77  60 /  60  80  50  60
CONCHAS.........................  84  68  87  66 /  50  60  40  40
SANTA ROSA......................  84  65  86  64 /  40  50  30  30
TUCUMCARI.......................  86  66  88  67 /  40  50  30  30
CLOVIS..........................  85  66  87  65 /  30  30  20  20
PORTALES........................  86  67  88  67 /  20  30  20  20
FORT SUMNER.....................  86  67  89  66 /  40  40  30  20
ROSWELL.........................  92  69  94  67 /  20  20  20  10
PICACHO.........................  86  62  87  62 /  40  30  30  20
ELK.............................  79  59  80  59 /  40  30  30  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES...
NMZ501>537.

&&

52

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 6:50 PM MDTAreal Flood AdvisoryABQGuadalupe85 min
Jul 29, 8:37 PM MDTSpecial Weather StatementABQGuadalupe38 min
Jul 29, 8:47 PM MDTAreal Flood AdvisoryABQDe Baca, Guadalupe, Lincoln118 min
Jul 29, 9:06 PM MDTAreal Flood AdvisoryABQSan Miguel, Torrance114 min
Jul 29, 9:08 PM MDTAreal Flood AdvisoryABQSanta Fe112 min
Jul 29, 10:34 PM MDTAreal Flood AdvisoryABQMora, San Miguel116 min
Jul 29, 10:47 PM MDTAreal Flood AdvisoryABQDe Baca, Guadalupe, Quay118 min
Jul 29, 11:51 PM MDTAreal Flood AdvisoryABQQuay114 min
Jul 30, 12:43 AM MDTAreal Flood AdvisoryABQCurry, De Baca, Guadalupe, Quay, Roosevelt2 hr
Jul 30, 2:47 AM MDTAreal Flood AdvisoryABQCurry, De Baca, Guadalupe, Quay, Roosevelt118 min
Jul 30, 4:46 AM MDTAreal Flood AdvisoryABQCurry, De Baca, Guadalupe, Quay, Roosevelt119 min
Jul 30, 1:41 PM MDTAreal Flood AdvisoryABQLincoln109 min
Jul 30, 2:24 PM MDTAreal Flood AdvisoryABQLincoln, Socorro, Torrance111 min
Jul 30, 3:08 PM MDTSpecial Weather StatementABQTorrance22 min
Jul 30, 4:09 PM MDTAreal Flood AdvisoryABQBernalillo, Torrance111 min
Jul 30, 5:24 PM MDTAreal Flood AdvisoryABQGuadalupe, San Miguel, Santa Fe111 min
Jul 30, 5:53 PM MDTAreal Flood AdvisoryABQCurry82 min

Nearby

River Flood Warnings in New Mexico, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.